Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 133, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 26, 2018, 6:19 PM EDT for Hocking County, Pickaway County, Ross County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2018, 6:19 PM EDT (22:19 UTC)
- Expired
- Aug 26, 2018, 7:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hocking County, OH, Pickaway County, OH, Ross County, OH
The radar
The Cincinnati radar (KILN), 84 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1158 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:20 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Aug 26, 3:20 PM EDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 320 PM EDT Sun Aug 26 2018 .SYNOPSIS... High pressure and a hot and humid airmass will remain in place across the region through Tuesday. A cold front will bring a chance of thunderstorms for Wednesday night into Thursday. This cold front will also usher in a more seasonable airmass for late in the week. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... We have seen a few showers pop up along a weak low level convergent axis currently stretching from southeast Indiana into south central Ohio. This may be being enhanced by a very weak upper level inflection that is forecast to push east across the mid Ohio Valley through early evening. With good instability across the area, will linger a 20 pop across mainly southern portions of our area through the rest of this afternoon and then taper pops off through this evening. Dewpoints this afternoon have nudged up into the mid and upper 70s, particularly across our western areas. This has allowed for heat indices to push up to around 100 degrees in some areas. These conditions will likely persist through late afternoon and will continue with an SPS to highlight the hot and humid conditions. We will then remain warm overnight with lows mainly in the lower 70s. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... Mid level ridging will continue to shift east across the Tennessee Valley through the day on Monday. This will lead to another warm day for our area with highs in the upper 80s to possibly lower 90s. Models are showing somewhat drier air working into our area with surface dewpoints only in the lower 70s through the afternoon. This may help keep heat indices a tad lower than what we are seeing this afternoon. It will also be tough to rule out an isolated afternoon thunderstorm, particularly across our east. The chance should remain low enough though to leave a mention out of the public forecast at this time. && .LONG TERM /TUESDAY THROUGH SUNDAY/... A broad upper ridge positioned across the Eastern CONUS will provide hot and dry weather Tuesday over a capped but humid airmass. With latest models trending a bit slower, lift and moisture convergence will arrive later on Wednesday ahead of a cold front from the northwest. This will bring a good chance for showers and thunderstorms Wednesday afternoon through Wednesday night and into Thursday when the cold front is forecast to progress southeast. A low chance of thunderstorms will linger Thursday night and Friday in southern locations as the cold front drops slowly through Kentucky. The front, returning north in response to a batch of upstream short wave energy, may trigger more showers and thunderstorms on Saturday and Sunday. Temperatures will exhibit fluctuation with respect to frontal location. Highs in the upper 80s Tuesday are expected to slip a couple of degrees Wednesday under increasing clouds and possible precip. Readings around 00 are forecast for Thursday during frontal passage. A rebound back to the mid and upper 80s may be observed by Saturday and Sunday as the front lifts back north. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... Mid level ridge will build into the region through the day on Monday. With afternoon heat and humidity, it will be tough to rule out an isolated shower or thunderstorm through early this evening and again later Monday afternoon. However, chance appears low enough to leave any mention out of the TAFs. Otherwise, VFR conditions are expected through the TAF period. OUTLOOK...Thunderstorms possible Wednesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...Coniglio AVIATION...JGL
Hazardous weather outlook, Aug 26, 3:37 AM EDT, 14 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 337 AM EDT Sun Aug 26 2018 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ034-035-042-043-051-060- 061-070-071-077-078-271200- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Mercer-Auglaize-Darke-Shelby-Miami-Preble-Montgomery- Butler-Warren-Hamilton-Clermont- 337 AM EDT Sun Aug 26 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Heat and humidity will push heat indices into the mid and upper 90s this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat and humidity will continue into early week. Heat indicies are forecast to range from the upper 90s to near 100 for Monday and the mid and upper 90s on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ097>100-OHZ026-044>046-052>056-062>065-072>074-079>082-088-271200- Bracken-Robertson-Mason-Lewis-Hardin-Logan-Union OH-Delaware- Champaign-Clark-Madison-Franklin OH-Licking-Greene-Fayette OH- Pickaway-Fairfield-Clinton-Ross-Hocking-Brown-Highland-Adams-Pike- Scioto- 337 AM EDT Sun Aug 26 2018 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat and humidity can be expected through early week. Heat indicies are forecast to range from the upper 90s to near 100 for Monday and the mid and upper 90s on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 26, 12:45 PM EDT, 5 hours 34 minutes before
Special Weather Statement National Weather Service Wilmington OH 1245 PM EDT Sun Aug 26 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-262300- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 1245 PM EDT Sun Aug 26 2018 ...HOT AND HUMID CONDITIONS THIS AFTERNOON... The combination of heat and humidity will allow for heat index values to top out in the 95 to 100 degree range at times during the afternoon. Anyone planning on being outside should take frequent breaks, and drink plenty of fluids. Remember to check on the elderly and people without air conditioning.
Local storm report, Aug 26, 4:03 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
403 PM EDT SUN AUG 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND DMG 5 E VERSAILLES 39.06N 85.16W
08/25/2018 RIPLEY IN BROADCAST MEDIA
TREE DOWN. TIME ESTIMATED FROM RADAR DATA.
&&
CHSpecial weather statement, Aug 26, 5:56 PM EDT, 23 minutes before
Special Weather Statement National Weather Service Wilmington OH 556 PM EDT SUN AUG 26 2018 OHZ072-262215- Clinton OH- 556 PM EDT SUN AUG 26 2018 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLINTON COUNTY UNTIL 615 PM EDT... At 556 PM EDT, radar indicated a strong thunderstorm near Wilmington, moving northeast at 20 mph. STORM HAZARDS INCLUDE... Winds to 45 mph... Very heavy rain... Locations impacted include... Wilmington, Martinsville, Melvin, Cuba, Lees Creek, Reesville, New Antioch, Morrisville, Ogden, Burtonville and Cowan Lake State Park. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3931 8385 3943 8392 3953 8368 3938 8359 TIME...MOT...LOC 2156Z 243DEG 19KT 3939 8381 JDR
Special weather statement, Aug 26, 6:07 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
607 PM EDT SUN AUG 26 2018
OHZ046-055-262230-
Delaware OH-Franklin OH-
607 PM EDT SUN AUG 26 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FRANKLIN AND SOUTH
CENTRAL DELAWARE COUNTIES UNTIL 630 PM EDT...
At 606 PM EDT, radar indicated a strong thunderstorm over Dublin,
moving southeast at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Columbus, Dublin, Westerville, Upper Arlington, Hilliard,
Worthington, Powell, Minerva Park, Ohio State University, Polaris,
Easton, Grandview Heights, Shawnee Hills, Clintonville, Huber Ridge
and Columbus Zoo.
This includes the following Interstates...
I-70 in Ohio between mile markers 95 and 100.
I-71 in Ohio between mile markers 104 and 122.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4012 8285 3991 8302 4008 8321 4011 8319
4011 8317 4014 8317 4021 8312
TIME...MOT...LOC 2206Z 304DEG 15KT 4012 8313
JDRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:19 AM EDT | Special Weather Statement | ILN | Delaware | 26 min |
| Aug 26, 7:37 AM EDT | Special Weather Statement | ILN | Clinton | 23 min |
| Aug 26, 8:18 AM EDT | Special Weather Statement | ILN | Scioto | 27 min |
| Aug 26, 8:21 AM EDT | Special Weather Statement | ILN | Highland | 24 min |
| Aug 26, 8:46 AM EDT | Special Weather Statement | ILN | Pike | 29 min |
| Aug 26, 9:10 AM EDT | Areal Flood Advisory | ILN | Highland, Pike, Ross | 87 min |
| Aug 26, 5:56 PM EDT | Special Weather Statement | ILN | Clinton | 19 min |
| Aug 26, 6:07 PM EDT | Special Weather Statement | ILN | Franklin | 23 min |
| Aug 26, 6:49 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway | 26 min |
| Aug 26, 6:53 PM EDT | Special Weather Statement | ILN | Fairfield | 37 min |
| Aug 26, 7:00 PM EDT | Special Weather Statement | ILN | Pickaway | 30 min |
| Aug 26, 7:00 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 26 min |
| Aug 26, 7:05 PM EDT | Special Weather Statement | ILN | Fairfield | 25 min |
| Aug 26, 7:32 PM EDT | Special Weather Statement | ILN | Fairfield | 28 min |
| Aug 25, 8:03 PM EDT | Severe Thunderstorm Warning | ILN | Boone | 27 min |
| Aug 25, 8:26 PM EDT | Special Weather Statement | ILN | Boone | 34 min |
| Aug 25, 8:30 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Gallatin | 23 min |
| Aug 25, 8:52 PM EDT | Special Weather Statement | ILN | Grant | 23 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.